MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM
Catalog Number NAV2024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2017, patient was pre-operative diagnosed with spinal fracture and underwent s2 sacral iliac trajectory with the torque multiplier.Intra-op, the tip of the screw driver broke.Tip of screw driver could not be recovered from the head of screw.Hence, the tip of the driver was left inside the patient and this did not impact the final tightening of the construct.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visually confirmed approximately ~3mm of instrument tip has been broken off, consistent with interface during usage.Inspection of the shaft diameter and material hardness confirmed conformance to print specification.Optical examination of the fracture surface identified a fairly flat fracture surface and circular material displacement.The above findings are consistent with torsional overload.

Brand Name
CD HORIZON SPINAL SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6621248
Report Number1030489-2017-01463
Device Sequence Number781844
Product Code OLO
UDI-Device Identifier00643169693821
UDI-Public00643169693821
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNAV2024
Device Lot NumberCA14J036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Initial Date Received by Manufacturer 05/14/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;